MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL SFTYGLD 23X1 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL SFTYGLD 23X1 RB; PISTON SYRINGE
Model Number 305905
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that syringe 3ml ll w/ndl sftygld 23x1 rb was deformed.The following information was provided by the initial reporter: distorted and the other is deformed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: one opened blister package, confirmed to be from batch #9360282 (p/n 305905), and two loose 3ml syringes with safetyglide needles attached were received.The samples were visually evaluated.One syringe was observed to have a severely bent cannula in multiple spots underneath the shield.One syringe was observed to have a broken off thumb rest from the plunger rod.Potential root cause for broken plunger rod defect is associated with the assembly process.It is possible that the needle was not properly centered when the plastic shield was to be assembled inducing the needle to bend.Based on the investigation and with the sample analysis the symptom reported by the customer is confirmed.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.

Brand Name
SYRINGE 3ML LL W/NDL SFTYGLD 23X1 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10837766
Report Number1213809-2020-00796
Device Sequence Number19637414
Product Code FMF
UDI-Device Identifier30382903059059
UDI-Public30382903059059
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2024
Device Model Number305905
Device Catalogue Number305905
Device Lot Number9360282
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer12/17/2020
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1